1

votes

Magnesium gives me nightmares and poor quality sleep?

Asked on December 12, 2017
Created December 11, 2017 at 9:26 PM

I've been taking Natural Calm on and off for a few months (rather inconsistently), and lately I've found that the days I do take magnesium I'm much more likely to have nightmares and/or very vivid dreams. After a quick Google search I found an ashtonishing volume of anecdotal evidence backing this theory up.

The thing is that most of the time, people say this adverse effect disappears when they a) don't take magnesium too close to bedtime b) reduce their dose. I've tried everything: reducing my dosage (which was already quite low, half of the daily recommended dose in the package), taking it only in daytime, taking it through the day instead of in a small frame of time... Nothing works. I still get poor quality sleep and lots of nightmares.

I'm pretty sure of the link between magnesium intake and poor sleep because my sleep is usually quite good - and when it's not, most of the time I just have problems falling sleep. I hardly ever experience nightmares or wake up repeatedly in the middle of the night unless I've taken magnesium that day.

I've also found that if I take both omega3 and magnesium supplements at night, the nightmare effect is even stronger. One of my theories is that I'm taking magnesium without taking vitamin D3. I had good vitD3 levels last spring after supplementing for a few months and stopped it in summer (I live in Spain, we have a lot of sun here!). Could it be that my levels have gone down and suddenly my magnesium intake is excessive?

What do you guys think? Have you ever experienced something like this? 

Frontpage book

Get FREE instant access to our Paleo For Beginners Guide & 15 FREE Recipes!

0 Answers

Answer Question


Get FREE instant access to our
Paleo For Beginners Guide & 15 FREE Recipes!